Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 25, NWS Austin/San Antonio, TX

March 13, 2007DeWitt County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 13, 2007, 6:52 PM CDT for DeWitt County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 13, 2007, 6:52 PM CDT (23:52 UTC)
Expired
Mar 13, 2007, 7:15 PM CDT
In force
23 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County DeWitt County, TX

The radar

The Austin/San Antonio radar (KEWX), 88 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 13, 12:58 PM CDTSevere Thunderstorm WatchSPC6 hr
Mar 13, 6:40 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 418 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
418 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
595 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 132353
SVREWX
TXC123-140015-
/O.NEW.KEWX.SV.W.0025.070313T2352Z-070314T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
652 PM CDT TUE MAR 13 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  DEWITT

* UNTIL 715 PM CDT

* AT 644 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
  SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF
  YORKTOWN TO 6 MILES NORTHWEST OF NORDHEIM TO 12 MILES SOUTHWEST OF
  NORDHEIM...OR ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF
  YORKTOWN TO 11 MILES WEST OF YORKTOWN TO 6 MILES EAST OF KENEDY...
  AND MOVING EAST AND SOUTHEAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  YORKTOWN BY 710 PM CDT

A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES.

HAIL UP TO PENNY SIZE IN DIAMETER HAS BEEN REPORTED IN KARNES CITY
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE
ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 2916 9755 2901 9774 2883 9758 2894 9739

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 6:34 PM CDT, 18 minutes earlier.

Area forecast discussion, Mar 13, 6:34 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
634 PM CDT TUE MAR 13 2007

.AVIATION...
UPPER LEVEL LOW ACROSS THE TEXAS PANHANDLE WILL CONTINUE TO
PROGRESS EASTWARD OVERNIGHT. THIS WILL LEAD TO A CONTINUED CHANCE
FOR SHRA/TSRA ACROSS SOUTH CENTRAL TEXAS THROUGH MUCH OF THE TAF
PERIOD. CIGS ACROSS THE REGION WILL CONTINUE TO BE PREVAILING MVFR
WITH POCKETS OF EMBEDDED IFR/LIFR...BUT CONDITIONS WILL GRADUALLY
DETERIORATE OVERNIGHT. WIDESPREAD IFR CONDITIONS ARE EXPECTED
BEFORE SUNRISE. IFR/LIFR VSBYS ARE POSSIBLE...BUT SHOULD REMAIN
TEMPO AND LOCALIZED. AS THE UPPER LOW EJECTS TO THE EAST...CONDITIONS
WILL SLOWLY IMPROVE FROM WEST TO EAST BY LATE MORNING. MODERATE
SOUTHERLY FLOW CAN BE EXPECTED...EXCEPT IN AND AROUND
THUNDERSTORMS.

&&

.PREV DISCUSSION... /ISSUED 400 PM CDT TUE MAR 13 2007/

DISCUSSION...
A CONTINUED GOOD CHANCE OF RAIN EXPECTED THROUGH WEDNESDAY
MORNING...WITH LOCALLY HEAVY RAIN STILL POSSIBLE. WILL KEEP FLASH
FLOOD WATCH THRU 7 AM WEDNESDAY MORNING. LOW ALOFT NEAR THE SE
CORNER OF NEW MEXICO IS FORECAST TO MOVE EAST ACROSS TEXAS
TONIGHT AND WEDNESDAY MORNING. AHEAD OF THIS MARCH RAIN
MAKER...OCCASIONAL RAIN WILL CONTINUE FORMING TONIGHT...WITH
SHOWERS AND THUNDERSTORMS. THE AREA OF RAIN WILL SLOWLY MOVE EAST
TONIGHT THRU WEDNESDAY MORNING...AS THE LOW ALOFT IS CARRIED
EAST.  BY WEDNESDAY AFTERNOON A COMPOSITE OF SOLUTIONS SINCE THE
WEEKEND SHOWS THE LOW MOVING EAST OF THE AREA...SIGNALING
DECREASING CLOUDS AND RAIN CHANCES FROM THE WEST BEGINNING
WEDNESDAY MORNING AND CONTINUING THRU WEDNESDAY AFTERNOON.

MORE STABLE CONDITIONS EVOLVING QUICKLY FROM THE WEST
WEDNESDAY NIGHT AND THURSDAY MORNING. THIS MAY HELP
PATCHY FOG FORM OVER PART OF THE AREA THURSDAY MORNING...
THEN MIXING OUT TO A MOSTLY SUNNY AND WARM DAY THURSDAY...
AHEAD OF A COLD FRONT FORECAST TO MOVE ACROSS THE AREA ON
THURSDAY NIGHT THROUGH FRIDAY. INITIALLY CLOUDS MAY COME
WITH THE COLD FRONT AND AN ASSOCIATED S/W TROF COMING
FROM THE N AND NW. CLEARING EXPECTED IN THE DAY FRIDAY
AND FRIDAY NIGHT IN WAKE OF THIS PROGRESSIVE MOVING
WEATHER SYSTEM. A MOSTLY SUNNY TO PARTLY CLOUDY DAY
IS EXPECTED SATURDAY.  INCREASING CLOUDS ARE EXPECTED
SATURDAY NIGHT THROUGH MONDAY...AS SOUTHERLY WINDS
RETURN AND INCREASE.

MEDIUM RANGE TOOLS SHOW ANOTHER WINDOW FOR RAIN OPENING
UP IN THE WEEK OF MAR 19 TO MAR 24. ONE WINDOW COULD COME
WITH A WEAK COOL FRONT IN THE MIDDLE OF NEXT WEEK AND
ANOTHER WINDOW FOR RAIN SHOWS UP LATE NEXT WEEK TO THE
WEEKEND OF MARCH 24 AND 25...AS A 500 HPA LOW IS FORECAST
TO APPROACH THE AREA FROM THE WEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              60  79  58  84  56 / 100  50  10  -   -
AUSTIN BERGSTROM INTL AIRPORT  60  78  54  84  52 / 100  50  10  -   -
DEL RIO INTL AIRPORT           57  87  57  89  60 /  60  10  -   -   -
SAN ANTONIO INTL AIRPORT       60  81  58  86  58 /  80  40  10  -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...
LEE...LLANO...MEDINA...TRAVIS...WILLIAMSON...WILSON.

&&

04/25/13/PM
Hazardous weather outlook, Mar 13, 5:37 AM CDT, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
537 AM CDT TUE MAR 13 2007

TXZ171>173-183>194-202>209-217>225-228-141100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
537 AM CDT TUE MAR 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT
ACROSS ALL OF SOUTH CENTRAL TEXAS...WITH LARGE HAIL AND DAMAGING
WINDS BEING THE PRIMARY THREATS. A FLASH FLOOD WATCH IS IN EFFECT
FOR THE EASTERN TWO-THIRDS OF SOUTH CENTRAL TEXAS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY.

In the hours before

Local storm report, Mar 13, 1:48 PM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
148 PM CDT TUE MAR 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             WARING                  29.95N 98.80W
03/13/2007  E1.75 INCH       KENDALL            TX   LAW ENFORCEMENT

            MARBLE TO GOLF BALL SIZED HAIL REPORTED IN WARING.

&&

MS
Local storm report, Mar 13, 2:23 PM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
223 PM CDT TUE MAR 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 PM     FLASH FLOOD      MARBLE FALLS            30.58N 98.27W
03/13/2007                   BURNET             TX   FIRE DEPT/RESCUE

            HIGH WATER ON U.S. 281 AT 2ND STREET. ONE LANE IS CLOSED
            ON THE SOUTH BOUND PART OF U.S. 281.

0217 PM     FLASH FLOOD      MARBLE FALLS            30.58N 98.27W
03/13/2007                   BURNET             TX   FIRE DEPT/RESCUE

            HIGH WATER ON US 281 AT 2ND STREET IN MARBLE FALLS. ONE
            LANE WAS CLOSED ON THE SOUTH BOUND PART OF US 281.

0217 PM     FLASH FLOOD      MARBLE FALLS            30.58N 98.27W
03/13/2007                   BURNET             TX   FIRE DEPT/RESCUE

            HIGH WATER ON US 281 AND 2ND STREET IN MARBLE FALLS. ONE
            LANE WAS CLOSED ON THE SOUTH BOUND PART OF US 281.

&&

BLAEWX
Local storm report, Mar 13, 3:00 PM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
300 PM CDT TUE MAR 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 PM     FLASH FLOOD      MARBLE FALLS            30.58N 98.27W
03/13/2007                   BURNET             TX   FIRE DEPT/RESCUE

            HIGH WATER ON U.S. 281 AT 2ND STREET. ONE LANE IS CLOSED
            ON THE SOUTH BOUND PART OF U.S. 281.

0217 PM     FLASH FLOOD      MARBLE FALLS            30.58N 98.27W
03/13/2007                   BURNET             TX   FIRE DEPT/RESCUE

            HIGH WATER ON US 281 AT 2ND STREET IN MARBLE FALLS. ONE
            LANE WAS CLOSED ON THE SOUTH BOUND PART OF US 281.

0217 PM     FLASH FLOOD      MARBLE FALLS            30.58N 98.27W
03/13/2007                   BURNET             TX   FIRE DEPT/RESCUE

            HIGH WATER ON US 281 AND 2ND STREET IN MARBLE FALLS. ONE
            LANE WAS CLOSED ON THE SOUTH BOUND PART OF US 281.

0236 PM     FLASH FLOOD      FEDOR                   30.32N 97.05W
03/13/2007                   LEE                TX   DEPT OF HIGHWAYS

            FM 1624 FROM NORTH OF YEGUA CREEK TO SOUTH OF YEGUA CREEK
            CLOSED.

0238 PM     FLASH FLOOD      LOCKHART                29.87N 97.68W
03/13/2007                   CALDWELL           TX   DEPT OF HIGHWAYS

            FM 1322 FROM CLEARFORK ROAD TO EBBON ROAD WATER OVER THE
            ROAD.

0240 PM     FLASH FLOOD      STAPLES                 29.78N 97.83W
03/13/2007                   GUADALUPE          TX   DEPT OF HIGHWAYS

            FM 1977 AT THE SAN MARCOS RIVER CLOSED.

0242 PM     FLASH FLOOD      KARNES CITY             28.89N 97.90W
03/13/2007                   KARNES             TX   DEPT OF HIGHWAYS

            FM 1144 TO US HWY 81 CLOSED.

0244 PM     FLASH FLOOD      LA VERNIA               29.35N 98.11W
03/13/2007                   WILSON             TX   LAW ENFORCEMENT

            BRIDGE AT CIBOLO CREEK AT FM 775 CLOSED.

&&

DC
Local storm report, Mar 13, 3:35 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
335 PM CDT TUE MAR 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     FLASH FLOOD      MARBLE FALLS            30.58N 98.27W
03/13/2007                   BURNET             TX   COUNTY OFFICIAL

            ROAD CLOSURES IN MARBLE FALLS... BROADWAY AT MAIN AND AVE
            L, ALSO 800 BLK OF LAKESHORE

&&

JPB
Local storm report, Mar 13, 4:32 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
432 PM CDT TUE MAR 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             NORDHEIM                28.92N 97.61W
03/13/2007  E0.50 INCH       DEWITT             TX   LAW ENFORCEMENT

&&

MS
Local storm report, Mar 13, 6:49 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
649 PM CDT TUE MAR 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             BANDERA                 29.72N 99.07W
03/13/2007  E0.25 INCH       BANDERA            TX   EMERGENCY MNGR

            ONE QUARTER TO THREE-EIGHTHS INCH HAIL REPORTED NEAR THE
            CITY OF BANDERA.

0500 PM     FLASH FLOOD      NEW BRAUNFELS           29.70N 98.12W
03/13/2007                   COMAL              TX   DEPT OF HIGHWAYS

            ROADS NEAR THE INTERSECTION OF HIGHWAY 46 AND LOOP 337
            CLOSED DUE TO HIGH WATER.

0640 PM     HAIL             KARNES CITY             28.89N 97.90W
03/13/2007  E0.75 INCH       KARNES             TX   LAW ENFORCEMENT

&&

MS

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 9:14 PM CDTSevere Thunderstorm WarningEWXAtascosa16 min
Mar 12, 9:29 PM CDTSevere Thunderstorm WarningEWXMedina16 min
Mar 12, 9:34 PM CDTFlash Flood WarningEWXGonzales3 hr
Mar 12, 9:44 PM CDTSevere Thunderstorm WarningEWXAtascosa27 min
Mar 12, 9:49 PM CDTSevere Thunderstorm WarningEWXMedina26 min
Mar 12, 9:51 PM CDTFlash Flood WarningEWXWilson114 min
Mar 12, 10:16 PM CDTSevere Thunderstorm WarningEWXBandera29 min
Mar 13, 12:39 AM CDTFlash Flood WarningEWXBexar2 hr
Mar 13, 4:04 AM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 19 more24 hr
Mar 13, 11:11 AM CDTFlash Flood WarningEWXAtascosa, Bexar, Wilson3 hr
Mar 13, 11:28 AM CDTSevere Thunderstorm WarningEWXAtascosa32 min
Mar 13, 11:53 AM CDTFlash Flood WarningEWXDeWitt, Gonzales6 hr
Mar 13, 11:59 AM CDTSevere Thunderstorm WarningEWXAtascosa31 min
Mar 13, 12:11 PM CDTSevere Thunderstorm WarningEWXFrio34 min
Mar 13, 12:28 PM CDTFlash Flood WarningEWXKarnes6 hr
Mar 13, 12:49 PM CDTFlash Flood WarningEWXComal, Guadalupe5 hr
Mar 13, 1:04 PM CDTFlash Flood WarningEWXCaldwell, Hays5 hr
Mar 13, 1:12 PM CDTSevere Thunderstorm WarningEWXKendall33 min
Mar 13, 1:42 PM CDTSevere Thunderstorm WarningEWXGillespie, Kendall33 min
Mar 13, 1:58 PM CDTFlash Flood WarningEWXBastrop, Fayette, Lavaca, Lee, Travis, Williamson4 hr
Mar 13, 2:03 PM CDTSevere Thunderstorm WarningEWXLlano12 min
Mar 13, 2:07 PM CDTSevere Thunderstorm WarningEWXBurnet23 min
Mar 13, 2:11 PM CDTFlash Flood WarningEWXAtascosa, Bexar, Frio, Medina, Wilson4 hr
Mar 13, 2:14 PM CDTSevere Thunderstorm WarningEWXDeWitt46 min
Mar 13, 2:38 PM CDTFlash Flood WarningEWXGillespie, Kendall, Kerr3 hr
Mar 13, 2:38 PM CDTFlash Flood WarningEWXBlanco, Burnet, Gillespie, Kendall, Kerr, Llano3 hr
Mar 13, 4:10 PM CDTSevere Thunderstorm WarningEWXDeWitt, Karnes50 min
Mar 13, 5:42 PM CDTSevere Thunderstorm WarningEWXAtascosa, Karnes, Wilson33 min
Mar 13, 6:01 PM CDTFlash Flood WarningEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 19 more4 hr
Mar 13, 6:11 PM CDTSevere Thunderstorm WarningEWXKarnes64 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.